going off birth control – side effects??

posted 2 years ago in Pregnancy
Post # 2
Member
2007 posts
Buzzing bee
  • Wedding: October 2014

I went off of the pill almost 2 years ago. Right away, my PMS symptoms became almost intolerable, as far as cramps and discomfort go. I wouldn’t sleep the first 2 nights of my period because I was in so much pain. My periods also got much heavier. But I immediately noticed an overall stabilizing of my mood (not just during PMS, but all of the time). I didn’t go from 0 to 60 (whether it was sad, happy, or pissed) like I did when I was on the pill, and my head felt so much more clear. I also lost weight, and have found it much easier to maintain my physique. I started taking a daily Magnesium supplement about 8 months ago, and the unbearable PMS symptoms have completely subsided. So glad I ditched the pill. Don’t know how I lived life as a walking hormone bomb for 8 years.

Post # 3
Member
1902 posts
Buzzing bee
  • Wedding: April 2012

My skin started breaking out about two months after I stopped and my periods typically last like one week.  I miss my three day periods.

Post # 4
Member
8821 posts
Buzzing Beekeeper

When I came off BC after 9 years I had no side effects at all.

Post # 6
Member
349 posts
Helper bee
  • Wedding: October 2013

My skin was the worst it’s ever been when I went off the pill! So much so that I decided to go back on it and will never go off it again until I’m trying to get pregnant! As soon as I went back on my skin cleared up!

Post # 7
Member
1248 posts
Bumble bee
  • Wedding: April 2014

future_mrs_m:  i just went off a month and a bit ago after nearly 10 years on the pill and started charting. No unpleasant side effects as yet! My charting is a bit all over the place at the moment but I think that is to be expected while my system gets back into it’s natural cycle. I just had my first AF and it was much lighter and no pain at all compared to be pre-BC AFs which were horrendous. Hopefully it stays that way but we shall see!  No skin issues as yet. I was hoping for a bit of weightloss but haven’t noticed any really.

Post # 8
Member
2007 posts
Buzzing bee
  • Wedding: October 2014

If your skin starts to act up, add a high-quality zinc supplement to your daily routine.

Post # 9
Member
736 posts
Busy bee
  • Wedding: July 2015

future_mrs_m:  my worst thing was hair loss. Lasted a good 2 years and I had to cut my hair really short. It’s balanced out but never been the same, and it’s been 7 years now since I quit taking it. And my skin got worse:/

Post # 10
Member
156 posts
Blushing bee

I went off the pill in March after being on for 8 years. We also are not TTC and are still using condoms. I didn’t notice many side effects, except that my skin breaks out regularly now and I get more severe “PMS” type symptoms like bloating, breast tenderness, moodiness.  Oddly enough, my periods now are actually shorter than when I was on the pill…. they were 4-5 days when I was on the pill and now are only 3 days! Also, as a PP mentioned, I felt much less “foggy”. It’s a nice feeling. Good luck!

Post # 11
Member
482 posts
Helper bee
  • Wedding: December 2014 - Maui

I was on the pill for 11 years straight. I just quit 3 months ago to see if my constant chin breakouts would clear up. My skin improved slightly at first, but I still break out before my period. No changes in PMS and cramps etc. but I never really got those to begin with. My period is actually lighter now, but longer. Also, it has become a bit irregular. I was 10 days late last month and even though I knew the chances of pregnancy were slim I went out and got a pregnancy test. But overall I’m happy not to be on hormones.

Post # 12
Member
1944 posts
Buzzing bee
  • Wedding: May 2013

I went off the pill a little over a year ago after being on it for 10 years.  I really miss being on it, but we are TTC.  Now I have horrible acne, horrible cramps, horrible PMS with crazy mood swings, weight gain.  i thought it would go away after a couple of  months, but no, I think it’s here to stay 🙁

Post # 14
Member
906 posts
Busy bee
  • Wedding: May 2013

I went off BC in late April, after being on it for 8 years. I feel better emotionally, less foggy as PP’s have mentioned, as well as more stable with my moods! I’ve only had one period off of it so far (besides the initial “withdrawal” period) and it lasted SEVEN days! Ugh. Besides that, I notice a lot of breast swelling, even when I’m not PMSing. I also thought I was gaining weight in the beginning but I think I was just retaining a lot of water for a few weeks. It’s less convenient not knowing when AF will come, but as I’m TTC, hopefully I won’t have to deal with that much longer! But overall, I feel more like me again. Good luck!

Post # 15
Member
1048 posts
Bumble bee
  • Wedding: May 2013

Getting pregnant.  That’s what happened to me.  2 weeks off and on our one year anniversary.  Happy surprises.

Leave a comment


Sent weekly. You may unsubscribe at any time.

Find Amazing Vendors